Skip to main content Accessibility help




We study the computable structure theory of linear orders of size $\aleph _1 $ within the framework of admissible computability theory. In particular, we characterize which of these linear orders are computably categorical.



Hide All
[1]Downey, Rodney G., Computability theory and linear orderings. In Handbook of recursive mathematics, Vol. 2, Studies in Logic and the Foundations of Mathematics, vol. 139 pages 823976. North-Holland, Amsterdam, 1998.
[2]Ben, Dushnik and Miller, E. W., Concerning similarity transformations of linearly ordered sets. Bulletin of American Mathematical Society, vol. 46 (1940), pp. 322326.
[3]Dzgoev, Valeri D., On constructivizations of some structures. Akad. Nauk SSSR, Sibirsk. Otdel., Novosibirsk, 1978. manuscript deposited at VINITI on July 26, 1978, Deposition No. 1606–79.
[4]Goncharov, Sergey S. and Dzgoev, Valeri D., Autostability of models. Algebra i Logika, vol. 19 (1980), no. 1, pp. 4558, 132.
[5]Greenberg, Noam, The role of true finiteness in the admissible recursively enumerable degrees. Memoirs of the American Mathematical Society, 181(854):vi+99, 2006.
[6]Greenberg, Noam, Kach, Asher M., Lempp, Steffen and Turetsky, Daniel D., Computability and uncountable linear orders, part II: degree spectra, this Journal, accepted.
[7]Greenberg, Noam and Knight, Julia F.. Computable structure theory using admissible recursion theory on ω 1, Effective mathematics of the uncountable (Greenberg, Hirschfeldt, Miller, Hamkins, editors), Lecture Notes in Logic, Association for Symbolic Logic and Cambridge University Press, pp. 5080, 2013, available at
[8]Kreisel, Georg, Set theoretic problems suggested by the notion of potential totality. Infinitistic Methods (Proc. Sympos. Foundations of Math., Warsaw, 1959), pp. 103140, Pergamon, Oxford, 1961.
[9]Kreisel, Georg and Sacks, Gerald E.. Metarecursive sets I, II (abstracts), this Journal, vol. 28 (1963), pp. 304–305.
[10]Kreisel, Georg, Metarecursive sets, this Journal, vol. 30 (1965), pp. 318–338.
[11]Kripke, Saul A., Transfinite recursion on admissible ordinals I, II (abstracts), this Journal, vol. 29 (1964), pp. 161–162.
[12]Lerman, Manuel, Maximal α-r.e. sets. Transactions of the American Mathematical Society, vol. 188 (1974), pp. 341386.
[13]Lerman, Manuel and Simpson, Stephen G., Maximal sets in α-recursion theory. Israel Journal of Mathematics, vol. 14 (1973), pp. 236247.
[14]Platek, Richard A., Foundations of recursion theory, Ph.D. thesis, Stanford Univeristy, Stanford, CA, 1965.
[15]Remmel, Jeffrey B., Recursively categorical linear orderings. Proceedings of the American Mathematical Society, vol. 83 (1981), no. 2, pp. 387391.
[16]Richter, Linda Jean, Degrees of structures, this Journal, vol. 46 (1981), no. 4, pp. 723–731.
[17]Rosenstein, Joseph G., Linear orderings, Pure and Applied Mathematics, vol. 98, Academic Press Inc. [Harcourt Brace Jovanovich Publishers], New York, 1982.
[18]Sacks, Gerald E., Higher recursion theory, Perspectives in Mathematical Logic, Springer-Verlag, Berlin, 1990.
[19]Takeuti, Gaisi, On the recursive functions of ordinal numbers. Journal of the Mathematical Society of Japan, vol. 12 (1960), pp. 119128.
[20]Takeuti, Gaisi, A formalization of the theory of ordinal numbers, this Journal, vol. 30 (1965), pp. 295–317.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *



Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed